Alert archive / Montana / Winter Storm Warnings in 2012

Winter Storm Warning 16, NWS Great Falls, MT

October 3, 2012

NWS Great Falls, MT issued this winter storm warning at Oct 3, 2012, 5:41 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 5:41 AM MDT (11:41 UTC)
Expired
Oct 3, 2012, 2:55 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WWUS45 KTFX 031141
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
541 AM MDT WED OCT 3 2012

MTZ009-031800-
/O.UPG.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
/O.NEW.KTFX.WS.W.0016.121003T1141Z-121003T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
541 AM MDT WED OCT 3 2012

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL NOON MDT
TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES... WILL CONTINUE
  THROUGH THE MORNING. SNOW WILL DIMINISH BY THIS AFTERNOON.

* SNOW ACCUMULATIONS: 6 TO 10 INCHES ARE POSSIBLE.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. OUTDOOR 
  ENTHUSIASTS SHOULD ALSO BE PREPARED FOR WINTER CONDITIONS... 
  ESPECIALLY AT HIGHER ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-014-048-050-054-031800-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
EASTERN GLACIER-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...
STANFORD...WHITE SULPHUR SPRINGS
541 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: SNOW IN THE MOUNTAINS OF THE ROCKY 
  MOUNTAIN FRONT WILL CONTINUE TODAY. MEANWHILE...RAIN AND SNOW 
  WILL CONTINUE OVER THE LOWER ELEVATIONS. SNOW WILL DIMINISH BY 
  THIS AFTERNOON. 

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 6000 FEET AND 5 TO 10 
  INCHES ABOVE 6000 FEET ARE LIKELY.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME 
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. OUTDOOR 
  ENTHUSIASTS SHOULD ALSO BE PREPARED FOR WINTER CONDITIONS... 
  ESPECIALLY AT HIGHER ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS...
  STANFORD...CUT BANK...FLESHER PASS...HELENA...LINCOLN... 
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011>013-044>047-049-051-031800-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...FAIRFIELD...
LEWISTOWN...LEWISTOWN DIVIDE
541 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS
IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: RAIN AND SNOW WILL CONTINUE THROUGH 
  THE MORNING AND SHOULD TAPER OFF BY AFTERNOON. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES ARE LIKELY BELOW 3500 FEET
  AND 3 TO 6 INCHES ARE POSSIBLE ABOVE 3500 FEET. 

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 3500 FEET.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...KINGS HILL PASS...
  LEWISTOWN...LEWISTOWN DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
2 follow-up statements
563 
WWUS45 KTFX 031536
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
936 AM MDT WED OCT 3 2012

MTZ048-040000-
/O.UPG.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
/O.EXB.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
936 AM MDT WED OCT 3 2012

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT
THIS EVENING.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL
  CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT THROUGH
  TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE
  EXPECTED. THE SNOW WILL DIMINISH BY LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS
  EXPECTED BELOW 6000 FEET...AND 6 TO 12 INCHES IS EXPECTED ABOVE
  6000 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH
  RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-040000-
/O.EXT.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
936 AM MDT WED OCT 3 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL
  CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT THROUGH
  TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE
  EXPECTED. THE SNOW WILL DIMINISH BY LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS
  EXPECTED BELOW 6000 FEET...AND 6 TO 12 INCHES IS EXPECTED ABOVE
  6000 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH
  RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS AND LOGAN
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-040000-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
936 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE
  IN THE CUT BANK AREA THROUGH TODAY.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  CAN BE EXPECTED IN THE CUT BANK AREA.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: SOME ROADWAYS AND BRIDGES COULD BE SNOW COVERED
  AND SLIPPERY AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-040000-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
936 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...MODERATE AT
  TIMES...WILL CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN
  FRONT THROUGH TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND
  SNOW CAN BE EXPECTED. THE SNOW WILL DIMINISH BY LATE AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES
  IS EXPECTED BELOW 6000 FEET...AND 5 TO 10 INCHES IS EXPECTED
  ABOVE 6000 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH
  RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER
  CONDITIONS. 

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ050-054-040000-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...
WHITE SULPHUR SPRINGS
936 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW...MODERATE AT
  TIMES...WILL CONTINUE IN THE LITTLE BELT MOUNTAINS THROUGH
  TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE
  EXPECTED. THE SNOW WILL DIMINISH BY LATE AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES
  IS EXPECTED BELOW 6000 FEET...AND 5 TO 10 INCHES IS EXPECTED
  ABOVE 6000 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME
  DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH
  RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER
  CONDITIONS. 

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS AND STANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-044>046-049-040000-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...FAIRFIELD
936 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS
IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE
  THROUGH THE MORNING ALONG THE INTERSTATE 15 CORRIDOR...FROM
  GREAT FALLS TO SHELBY. THE PRECIPITATION SHOULD BEGIN TO
  GRADUALLY TAPER OFF BY LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  ARE POSSIBLE FOR ELEVATIONS BELOW 3500 FEET...AND 3 TO 6 INCHES
  ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD AND KINGS HILL PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-051-040000-
/O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE
936 AM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS
IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE
  THROUGH THE MORNING OVER CENTRAL MONTANA...ESPECIALLY IN THE
  MOUNTAINS AROUND LEWISTOWN AND THE BEARS PAW MOUNTAINS SOUTH OF
  HAVRE. THE PRECIPITATION SHOULD BEGIN TO GRADUALLY TAPER OFF BY
  LATE THIS AFTERNOON.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  ARE POSSIBLE FOR ELEVATIONS BELOW 3500 FEET...AND 3 TO 6 INCHES
  ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO
  30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: LEWISTOWN AND LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
992 
WWUS45 KTFX 032055
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT WED OCT 3 2012

MTZ009-048-032200-
/O.CAN.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
255 PM MDT WED OCT 3 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

ADDITIONAL ACCUMULATION OF SNOW OVER THE NORTHERN AND SOUTHERN
ROCKY MOUNTAIN FRONT IS NO LONGER EXPECTED. THUS...THE WINTER
STORM WARNING HAS BEEN CANCELLED.

$$

MTZ010-044>046-049-032200-
/O.CAN.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...FAIRFIELD
255 PM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ADDITIONAL ACCUMULATION OF SNOW IS NO LONGER EXPECTED. THUS...THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

MTZ014-040600-
/O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
255 PM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING: PERIODS OF SNOW WILL DIMINISH THROUGH THE EVENING.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES.

* IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT
  WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN
  THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ050-054-040600-
/O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/
JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...
WHITE SULPHUR SPRINGS
255 PM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING: PERIODS OF SNOW WILL DIMINISH DURING THE EVENING.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATION OF 2 TO 5 INCHES
  ABOVE 6000 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS
  OF POOR VISIBILITIES.

* IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT
  WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN
  THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...STANFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-040600-
/O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/
CASCADE-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS
255 PM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET IS NOW
IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: PERIODS OF RAIN AND SNOW WILL DIMINISH DURING THE
  EVENING.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES
  ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS
  OF POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: KINGS HILL PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-051-040600-
/O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE
255 PM MDT WED OCT 3 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ELEVATIONS ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET IS NOW
IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: PERIODS OF RAIN AND SNOW WILL DIMINISH DURING THE
  EVENING.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATION OF 2 TO 5
  INCHES IS POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET.

* WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS
  OF POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 4:08 AM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 3, 4:08 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 AM MDT WED OCT 3 2012

.DISCUSSION...

TODAY THROUGH FRIDAY...AN UPPER TROF CONTINUES TO PUSH ACROSS THE
AREA TONIGHT. AN ASSOCIATED COLD FRONT SWEPT ACROSS THE AREA
TUESDAY EVENING WITH PRECIPITATION DEVELOPING BEHIND THE FRONT.
PRECIPITATION STARTED AS RAIN MOST AREAS BUT CHANGED QUICKLY TO
SNOW AS THE COLD AIR MOVED SOUTH. SNOW AMOUNTS OF UP TO 4 INCHES
HAVE BEEN REPORTED NEAR THE NORTHERN ROCKY MOUNTAIN FRONT AND OVER
ADJACENT PLAINS. THE WINTER WEATHER ADVISORY WILL CONTINUE. RAIN
AND SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF
THIS AFTERNOON. CYCLONIC FLOW ALOFT WILL CONTINUE OVER THE AREA
THURSDAY AND FRIDAY WITH CONTINUED INSTABILITY RESULTING IN ISOLATED
SHOWERS. TEMPERATURES WILL BE SLOW TO MODERATE WITH AFTERNOON
READINGS SOME 20 TO 25 DEGREES BELOW SEASONAL AVERAGES THROUGH THE
REMAINDER OF THE WEEK. EMANUEL

FRIDAY NIGHT THROUGH WEDNESDAY...MODELS CONTINUE TO BRING A TROUGH
IN OVER NORTH-CENTRAL MONTANA EARLY FRIDAY. ISOLATED LIGHT
PRECIPITATION WILL ACCOMPANY THIS TROUGH...MAINLY NEAR HIGHER
TERRAIN...AND MAY LINGER INTO FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK
FAIRLY QUIET WITH SOME PARTLY CLOUDY SKIES. ANOTHER TROUGH LOOKS TO
MOVE INTO NORTH CENTRAL MONTANA MID-MONDAY WITH EFFECTS LINGERING
INTO EARLY WEDNESDAY. ANOTHER ROUND OF LIGHT PRECIPITATION MAY BE
SEEN WITH THIS TROUGH...ESPECIALLY NEAR HIGHER TERRAIN. THE REGION
SHOULD STAY UNDER A SOMEWHAT UNSTABLE NORTH NORTHWEST FLOW THROUGH
THE LONG TERM AND THUS GENERALLY CLOUDY SKIES AND CHANCES FOR
PRECIPITATION WILL MOVE IN AND OUT OF THE FORECAST AS MODEL RUNS
SHIFT. EXPECT TEMPERATURES TO REMAIN COOL SATURDAY AND WARM UP AGAIN
STARTING SUNDAY. HIGHS NEXT WEEK LOOK TO BE IN THE MID 50S TO MAYBE
60 AT MOST PLAINS LOCATIONS. LOW TEMPERATURES WILL BE IN THE MID TO
LOW 30S AT MOST LOCATIONS WITH A HIGH LIKELIHOOD OF MOST PLACES AT
LEAST TOUCHING THE FREEZING MARK THROUGH THE WEEK.

&&

.AVIATION...
UPDATED 0500Z.
THE COLD FRONT HAS NOW MOVED SOUTH THROUGH CENTRAL MONTANA
(INCLUDING THE KGTF/KLWT/KHLN AREAS). IT WILL CONTINUE TO MOVE SOUTH
THROUGH SOUTHWEST MONTANA (INCLUDING KBZN) BY 12Z. LOW LEVEL
MOISTURE WILL CONTINUE TO SPREAD SOUTH BEHIND THE FRONT WITH AREAS
OF RAIN BECOMING MORE WIDESPREAD AND THEN MIXING WITH OR CHANGING
OVER TO SNOW OVERNIGHT (KCTB HAS ALREADY CHANGED OVER). WIDESPREAD
IFR CONDITIONS AND MOUNTAIN OBSCURATION ARE EXPECTED ACROSS ALL BUT
EXTREME SOUTHWEST MONTANA. CONDITIONS WILL SLOWLY IMPROVE ON
WEDNESDAY BUT MVFR/IFR CONDS WILL LINGER OVER MUCH OF THE REGION.
COULSTON/MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  24  41  26 /  80  20  20  20
CTB  41  21  41  21 /  70  20  10  20
HLN  46  23  43  22 /  70  20  10  20
BZN  48  18  44  18 /  60  20  10  20
WEY  46  10  45   9 /  20  20  10  20
DLN  50  18  44  18 /  30  10  10  10
HVR  48  24  44  23 /  70  20  20  20
LWT  41  20  39  20 /  80  30  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
ELEVATIONS ABOVE 3500 FEET FOR BLAINE...CASCADE...CHOUTEAU...
EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...LIBERTY...
TOOLE.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING CENTRAL AND
SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...JUDITH BASIN...
MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

&&

SHORT TERM...EMANUEL
LONG TERM...GUSTAFSON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 2, 9:52 PM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
952 PM MDT TUE OCT 2 2012

MTZ009>014-044>051-054-040400-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
952 PM MDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 3500 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 6 PM MDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-015-052-053-055-040400-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
952 PM MDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 3, 5:09 AM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MDT WED OCT 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     HEAVY SNOW       1 NW HEART BUTTE        48.30N 112.85W
10/03/2012  M6.0 INCH        GLACIER            MT   CO-OP OBSERVER

            OBSERVER MEASURED 1.10 INCHES OF PRECIPITATION AND 5.5
            INCHES OF SNOWFALL SINCE 6 PM YESTERDAY.

&&

JNS

Nearby

Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.